MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: complaint involves use of an express mini 500 (p/n 16400) in an outpatient setting, in which the sampling port reportedly became clogged due to attempts to empty the fluid collected.In these cases, the drain is set up on a patient by a clinician and then that patient is sent home with the drain where they are then responsible for its use and interpretation.This puts the responsibility of using the drain on a person who is not necessarily a trained medical professional with any knowledge of how to use and interpret the device.Sampling port clogged: this typically occurs when the user attempts to empty the drain with a syringe through the sampling (luer) port in order to extend the use of the drain.This can lead to collected fluid becoming trapped in the sampling port and solidifying, preventing future use of the port.This port is intended for clinicians to take samples of the drain fluid, not for routinely removing large amounts of fluid in order to extend the use of the drain.The ifu instructs the user to replace the drain when it becomes full.It also states that the use of the luer port is intended only for sampling patient drainage and that the user should not use the port or any other means to attempt to empty fluid from the collection chamber.In addition, the ifu states that "the express mini 500 is restricted for use in a healthcare facility.The express mini 500 should not be used for outpatient drainage." this type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.Outpatient use complaints of express mini 500 devices are confirmed.Device nonconformances of outpatient issues are not confirmed.The root cause of outpatient use complaints of express mini 500 complaints is user error.
 
Event or Problem Description
Report received stated that a patient called from her home stated the mini express 500 cd luer port is clogged.The patient has been home for several days after discharge from christian northeast.She and her husband have drained from the port with a syringe 3-5 times.She states it is now clotted and cannot be drawn from.The current fluid amount in the drain is about 300cc.She had an after-hour number for her care team at the hospital.I advise her to call them to advise them of the need for another chest drain.I also advised her to go to the nearest er if she could not contact them and resolve this today.She understands that the cd is not to be used at home and the need for this to be resolved before the cd fills.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22201345
Report Number3011175548-2025-000005
Device Sequence Number7714026
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale